MAUDE Adverse Event Report: RESPIRONICS, INC. BIPAP AUTOSV ADVANCED; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING

RESPIRONICS, INC. BIPAP AUTOSV ADVANCED; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Model Number DS960HS
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The capa process identified complaints not being created for quality issues found during third party servicing.Based on a review of records impacted by the identified issue, it was determined that this record needed to be corrected and is now being submitted accordingly.
 
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.A bipap autosv adv device was returned to a third-party service center with no initial alleged complaint.During the evaluation of the device at the service center, the device was visually inspected, and no foam particles were noted in the airpath, yet foam degradation was noted.The devices sound abatement foam was replaced to address the issue.The device was scrapped by the service center after the evaluation was completed.
 
Additional Manufacturer Narrative
This report is being sent to correct our previous submission.The device was returned as part of a field action for foam replacement.No malfunction or adverse event was reported from the field.No evidence of foam degradation or particulate matter was identified during evaluation.Based on the available information, this event does not meet the criteria for a reportable serious incident.
 
Additional Manufacturer Narrative
In previously submitted report, product brand name, fda product code and common device name in box d, health impact grid and recall (z) number in box h were incorrect.In this report, product brand name, fda product code and common device name in box d, health impact grid and recall (z) number in box h has been updated/corrected.The affected products with field complaints alleging pe-pur foam degradation have undergone the establishment of complaint codes specifically identifying foam degradation, for dreamstation asv, st/avaps.A field correction action(2021-06-a) was initiated, and medical device recall letters were issued.A field action was initiated to replace pe-pur foam in affected products; degradation was added to the respective dfmeas and the risk management file that was current at the time ¿ er 2229075 (kahootz risk management matrix) was updated to include hazards associated with foam degradation based on complaints analyzed through various health hazard evaluations (hhes).Risk tags ¿ degrad06, irrit05 reflected the safety risk assessment of design containing the affected pe-pur foam.These complaints were monitored and trended in accordance with the complaint trending procedures.If the complaints were determined to meet the criteria for escalation, they were escalated for risk assessment through the post market clinical escalation process.As of the date of submission for this report, there is no indication that complaints for the failure in question have led to unacceptable levels of severity or probabilities of harm, and therefore no further action will be pursued.

Brand Name
BIPAP AUTOSV ADVANCED
Common Device Name
VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key24484784
Report Number2518422-2026-007326
Device Sequence Number16121376
Product Code MNS
UDI-Device Identifier00606959012523
UDI-Public(01)00606959012523
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K090539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation 505
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberDS960HS
Device Catalogue NumberDS960HS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2025
Supplement Date Received by Manufacturer04/24/2026
04/29/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date04/24/2026
05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1973-2021
Patient Sequence Number1
Patient SexUnknown